CSN Login
Members Online: 11

Numbness in feet

beowulf88
Posts: 23
Joined: Jul 2012

I'm a 48yo man with Stage4 EC. I'm doing Doxetaxel, 5FU ans Cisplatin every other week since February. Also I see a lot of mention of lower back pain, what's the cause of this? I have recently notice numbness in my feet and hands. Anyone know what this means? Is this a side effect of the chemo or the cancer? Also, a bad rash on my arms and legs. Starts as a rash but turns into sores that look like bug bites. Any help would be appreciated. Thanks

beowulf88
Posts: 23
Joined: Jul 2012

Normal is good!!! Thanks for the info. I just read about all these symptoms near the end of life for a lot of people posting. Just getting the whole lower back pain thing going on as well.

stephikindred's picture
stephikindred
Posts: 153
Joined: Mar 2012

At our last oncologist visit my mom told the doctor that the numbness and tingling are getting worse, she really seems unsteady on her feet (sometimes she appears to be tipsy the way shewalks) and the malaise is as well. I remembered you suggested Adderal in a previous post so I asked about it and he said it is a good suggestion. The doctor decided to take her off the Oxaliplatin and just give her the leucovorin and sent her home with the 5 FU pump. He also gave her 2 units of blood. Since the effects of the chemo are cumulative, he said we need to balance her qualiity of life with the treatment. Up until this last round, she had been tolerating it pretty well. He said after her next scan in Sept he would probably change her chemo protocol but it would mean more neuropathy. I will mention the Cymbalta. Thanks again, Sherri!
Stephanie

jaycc
Posts: 130
Joined: Jul 2012

I'm not a doctor, but Oxaliplatin is a very good cancer fighter. I would suggest you talk more about stopping it. They can slow down the Oxaliplatin to help get her a few more doses. In my husband's case, the FU and leucovorin did not work well enough.

stephikindred's picture
stephikindred
Posts: 153
Joined: Mar 2012

Thanks, she will see a different doc next week as her regular oncologist is on vacation and I will mention this. I was concerned that they wanted to stop it too but the doc said it is time to balance her quality of life and that the chemo is starting to take its toll on her. Why can't they come up with a less damaging treatment for cancer for the multitudes who have to suffer the effects of chemo? So frustrating! Sorry had to vent a little!
Stephanie

paul61's picture
paul61
Posts: 1105
Joined: Apr 2010

Part of my chemotherapy treatment included six rounds of Cisplatin. By round number three I started to notice a numbness in my feet, particularly my toes. After about six months post treatment the numbness seemed to improve. I say it "seemed to improve" because I still have some numbness and I am not sure if the numbness was reduced or if I just got used to the lack of feeling in my toes.

As others have stated peripheral nuerophathy (tingling and numbness in extremities) is a documented side effect of Cisplatin. Perhaps a discussion with your oncologist could yield some suggestions to mitigate the side effect.

Best Regards,

Paul Adams
Grand Blanc, Michigan

DX 10/22/2009 T2N1M0 Stage IIB
12/03/2009 Ivor Lewis
2/8 through 6/14/2010 Adjuvant Chemo Cisplatin, Epirubicin, 5 FU
Two year survivor

Life may not be the party we hoped for, but while we are here we might as well dance!

beowulf88
Posts: 23
Joined: Jul 2012

Paul thanks and especially the last line. 2 left feet but i may as well get lessons.
I read about this Ivor Lewis, what is that?
Cheers, Bill

paul61's picture
paul61
Posts: 1105
Joined: Apr 2010

Bill,

There are three primary forms of esophagectomy surgery.

One of the first approaches defined was a transthorasic form frequently called Ivor Lewis surgery (named after the surgeon that first published the approach) that includes two large incisions. One in the abdomen and one under the left shoulder blade in the back.

The second primary form is transhaital esophagectomy that includes one incision in the abdomen and an incision in the neck just above the collar bone.

The third approach is the minimally invasive esophagectomy where a number of small incisions are made and laparascopic techniques are used to remove the esophagus.

Best Regards,

Paul Adams
Grand Blanc, Michigan

DX 10/22/2009 T2N1M0 Stage IIB
12/03/2009 Ivor Lewis
2/8 through 6/14/2010 Adjuvant Chemo Cisplatin, Epirubicin, 5 FU
Two year survivor

Life may not be the party we hoped for, but while we are here we might as well dance!

AngieD's picture
AngieD
Posts: 504
Joined: Sep 2011

Bill, my husband (EC) and I (BC) were on Taxol (a sister drug to Taxotere) from March to June. Larry did not have any problems with it except hair thinning which had not happened on Oxaliplatin and Xeloda. I had the numb/tingling feeling in my feet starting around the 9th out of 12 treatments. Our oncologist had us take Vitamin B6 100 mg twice a day to prevent or minimize neuropathy. (You might want to ask your oncologist about that.) I'm still taking it. I finished chemo June 5 and the neuropathy is gradually getting a little better--never was terrible. I've also lost one toenail and will lose both big toe nails--they're black and disgusting now, but I'm told they'll grow back.
Angie

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network